Alert archive / Colorado / River Flood Advisories in 2011

River Flood Advisory 10, NWS Denver/Boulder, CO

July 7, 2011Adams County, Colorado

NWS Denver/Boulder, CO issued this river flood advisory at Jul 7, 2011, 10:27 PM MDT for Adams County, Colorado. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2011, 10:27 PM MDT (04:27 UTC)
Expired
Jul 8, 2011, 12:15 PM MDT
In force
14 hr
Issued by
NWS Denver/Boulder, CO

County Adams County, CO

The radar

The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Platte River at Henderson (HNDC2).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jul 7, 3:32 PM MDT, 6 hours 55 minutes earlier.

Area forecast discussion, Jul 7, 3:32 PM MDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
332 PM MDT THU JUL 7 2011

.SHORT TERM...THE WEATHER PATTERN AND CURRENT WEATHER OBSERVATIONS
ARE CHANGING LITTLE FROM YESTERDAY. UPPER HIGH REMAINS TO THE SOUTH
OVER NORTHERN NEW MEXICO. WESTERLY FLOW ALOFT CONTINUES TO CARRY
SHOWERS AND THUNDERSTORMS FIRST FIRING OFF OF THE HIGHER TERRAIN OF
MAINLY LARIMER AND PARK COUNTIES AS WELL AS THE PALMER DIVIDE. THE
STORMS WILL CONTINUE TO MOVE EAST OVER THE PLAINS AT ABOUT 15 TO 20
MPH. PRECIPITABLE WATER VALUES SINCE THIS MORNING HAVE HOVERED IN
THE 1.2 - 1.3 INCHES AND IS EXPECTED TO CHANGE VERY LITTLE FOR THE
REST OF THE DAY. A THETA E RIDGE AXIS IS STRETCHING UP NORTHWEST
OVER THE PALMER DIVIDE AND OVER THE METRO AREAS AND FOOTHILLS. THIS
IS HELPING FOCUS MOST ACTIVITY OVER THESE AREAS. WITH THE MOIST
AIRMASS BUT LITTLE SHEAR AND NO FOCUSING FEATURE ALOFT ALONG WITH
FREEZING LEVELS AROUND 16000 FT...EXPECT STORMS TO MOSTLY BE HEAVY
RAIN PRODUCERS WITH SMALL HAIL AND GUSTY WINDS BELOW 40 MPH. THERE
IS STILL POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING IN
THE FRONT RANGE BURN AREAS BUT NOT QUITE AS GREAT AS YESTERDAY.
STORM ACTIVITY SHOULD DIMINISH WEST TO EAST TONIGHT WITH SOME STORMS
EXPECTED TO LAST PAST MIDNIGHT OVER THE EASTERN PLAINS MAINLY OVER
WASHINGTON AND LINCOLN COUNTIES.

ON FRIDAY...THE UPPER HIGH WILL MOVE SLIGHTLY TO THE EAST AND
FLATTEN AS A DISTURBANCE PASSES TO THE NORTH. THETA E RIDGE MOVES
OVER THE NORTHEASTERN CORNER OF THE STATE WITH SLIGHT DRYING TO THE
WEST. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FRIDAY...BUT
LESS NUMEROUS THAN TODAY. STRENGTHENING SOUTH TO SOUTHEASTERLY WINDS
AT THE SURFACE...GREATER INSTABILITY AND GOOD SHEAR OVER THE FAR
NORTHEASTERN CORNER WILL BRING A SLIGHT CHANCE OF A FEW SEVERE
STRENGTH STORMS. WARM ADVECTION OF TEMPERATURES ABOUT 5 DEGREES AT
700 MB WILL INCREASE TEMPERATURES AT THE SURFACE INTO THE UPPER 80S
TO 90 DEGREES OVER THE PLAINS AND INTO THE 70S NEAR 80 FOR THE
MOUNTAINS.

.LONG TERM...UPPER RIDGE TO OUR SOUTH WILL GRADUALLY SLIDE EAST
THROUGH THE NEXT WEEK. ONLY SUBTLE DAY TO DAY CHANGES ARE EXPECTED
WITH THE CONVECTIVE ENVIRONMENT GENERALLY REMAINING MOIST AND
SOMEWHAT UNSTABLE.

ON FRIDAY NIGHT A SHORTWAVE WILL BE EXITING WHICH MAY FOCUS
CONVECTION ON THE PLAINS IN THE EVENING AND PROVIDE A BREAK WITH A
LITTLE SUBSIDENCE BEHIND IT. POSSIBLY A LITTLE DRYING BEHIND THIS AS
WELL...THEN MOISTURE SEEPS BACK IN FROM THE EAST LATER SATURDAY AND
SUNDAY. LOWER POPS DURING THE DAY ON SATURDAY...BUT THE MAIN EFFECT
MAY JUST BE TO DELAY CONVECTION UNTIL THE EVENING AFTER FULL HEATING
AND WITH MOISTURE INCREASING AGAIN. SUNDAY WOULD BE THE WARMEST
DAY...BUT WITH INCREASED LOW LEVEL MOISTURE CLOUDS MAY TAKE THE EDGE
OFF. DIFFUSE FRONT ALSO SAGGING TOWARD THE AREA...THE BOUNDARY WILL
LIKELY BE MASKED BY CONVECTIVE BOUNDARIES BUT AN AREA OF HIGHER
MOISTURE ALOFT WILL BE NEARBY. BUMPED UP POPS A LITTLE...BUT AGAIN
THE CONVECTION MAY BE MAINLY IN THE EVENING.

FOR MONDAY THROUGH WEDNESDAY...LOOKING LIKE A MORE ACTIVE PERIOD
AGAIN AS THE DIFFUSE FRONTAL ZONE STALLS OVER US. NOT MUCH SURFACE
REFLECTION BUT A NICE BAND OF MOISTURE ALOFT. WITH THE UPPER RIDGE
SHIFTING EAST WE SHOULD ALSO GET A BIT MORE MOISTURE FROM THE
SOUTH...ALTHOUGH IT MAY NOT BE MUCH MORE THAN WILL ALREADY BE
PRESENT HERE. HINTS OF A WEAK TROUGH ROTATING AROUND THE UPPER HIGH
WHICH WOULD BE EMBEDDED IN A MOISTURE PLUME ABOUT TUESDAY OR
WEDNESDAY COULD PROVIDE A MORE FOCUSED COOLER AND/OR WETTER
DAY...THEN SOME DRYING/WARMING AGAIN BEHIND IT ON THURSDAY.

&&

.AVIATION...STILL PLENTY OF MOISTURE AVAILABLE SO STRONGER STORMS
MAY TEMPORARILY REDUCE VSBYS TO AROUND 1-2 MILES WITH CEILINGS
DROPPING TO LESS THAN 3000 FT. MAIN THREAT OF STORMS SHOULD END
AFTER 06Z. LIGHT DRAINAGE WINDS TONIGHT...WITH LIGHT SOUTHERLY WINDS
DEVELOPING UNDER WEAK LEE TROFING FRIDAY OVER THE AIRPORTS.
ANOTHER CHANCE OF THUNDERSTORMS FRIDAY AFTER ABOUT 20Z. AIRMASS TO
BE SLIGHTLY DRIER OVER THE METRO AREA AIRPORTS...SO CEILINGS AND
VSBYS SHOULDN'T BE AS LOW AS WHAT WE COULD SEE TODAY.

&&

.HYDROLOGY...STRONGER THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF PRODUCING AROUND AN INCH OF RAIN IN 30 MINUTES.
THERE IS STILL A SLIGHT RISK OF FLASH FLOODING IN THE RECENT BURN
AREAS THOUGH THE AIRMASS IS SLIGHTLY DRIER. WE WILL CONTINUE TO
MONITOR THE SITUATION.

THE THREAT OF HEAVY RAINFALL WILL DECREASE SLIGHTLY FRIDAY AND
SATURDAY...ONLY TO INCREASE AGAIN BY THE EARLY PART OF NEXT WEEK AS
MOISTURE DEEPENS.

FLOOD ADVISORIES...

   HEADWATERS OF THE COLORADO RIVER AND ST LOUIS CREEK IN EASTERN
GRAND COUNTY UNTIL LATE FRIDAY EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KRIEDERMAN/GIMMESTAD
Hazardous weather outlook, Jul 7, 11:09 AM MDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1109 AM MDT THU JUL 07 2011

COZ030>051-081200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1109 AM MDT THU JUL 07 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
ACROSS THE AREA...WITH LOCALLY HEAVY RAINFALL POSSIBLE.  THE MOST
WIDESPREAD STORM COVERAGE CAN BE EXPECTED IN AND NEAR THE FRONT
RANGE MOUNTAINS...FOOTHILLS...AND PALMER DIVIDE...THOUGH STORMS WILL
STILL DRIFT EAST OUT ONTO THE EASTERN PLAINS. THE STRONGER
THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING 1 INCH OF
RAIN IN 30 MINUTES...ALONG WITH GUSTY WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING...AND MOSTLY SMALL HAIL.  THESE RAIN RATES COULD
STILL PRODUCE FLOODING ISSUES IN THE RECENT BURN AREAS ALONG THE
FRONT RANGE INCLUDING THE FOURMILE...CRYSTAL...RESERVOIR ROAD...AND
INDIAN GULCH BURN SCARS...IF A STORM SHOULD FORM OVER THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHERN COLORADO WILL REMAIN ON THE NORTHERN EDGE OF A STRONG HIGH
PRESSURE RIDGE FRIDAY AND SATURDAY...WHICH WILL RESULT IN A GRADUAL
WARM UP WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS BY SATURDAY. THE
HIGH PRESSURE RIDGE WILL THEN SHIFT SOUTHEAST AWAY FROM COLORADO
OPENING THE DOOR TO A STEADY FLOW OF MONSOONAL MOISTURE NEXT WEEK.
THIS SHOULD RESULT IN AN INCREASE IN SHOWERS AND THUNDERSTORMS
BEGINNING SUNDAY. SLOW MOVING STORMS EARLY NEXT WEEK WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAINFALL WHICH COULD RESULT IN AREAS OF
FLASH FLOODING. TEMPERATURES ARE EXPECTED TO REMAIN AT OR SLIGHTLY
ABOVE AVERAGE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.  HOWEVER...
ANY REPORTS OF HEAVY RAINFALL GREATER THAN A HALF INCH IN THE FRONT
RANGE BURN AREAS OR GREATER THAN AN INCH IN OTHER LOCATIONS WOULD BE
APPRECIATED.

KRIEDERMAN/GIMMESTAD

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:07 PM MDTAreal Flood AdvisoryBOUBoulder, Gilpin, Jefferson83 min
Jul 7, 6:18 PM MDTFlash Flood WarningBOUBoulder3 hr
Jul 7, 6:27 PM MDTFlash Flood WarningBOUBoulder, Gilpin, Jefferson3 hr
Jul 7, 6:35 PM MDTAreal Flood AdvisoryBOULarimer85 min
Jul 7, 7:28 PM MDTAreal Flood AdvisoryBOUBoulder2 hr
Jul 7, 7:38 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver2 hr
Jul 7, 8:02 PM MDTFlash Flood WarningBOUClear Creek, Gilpin97 min
Jul 7, 10:05 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver4 hr
Jul 8, 1:21 PM MDTSevere Thunderstorm WarningBOUAdams, Broomfield, Denver, Jefferson39 min
Jul 8, 1:46 PM MDTSevere Thunderstorm WarningBOUAdams, Denver44 min
Jul 8, 2:07 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver34 min
Jul 8, 4:11 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln49 min
Jul 8, 4:39 PM MDTSevere Thunderstorm WarningBOULarimer, Weld24 min
Jul 8, 4:57 PM MDTSevere Thunderstorm WarningBOULincoln16 min
Jul 8, 5:11 PM MDTSevere Thunderstorm WarningBOUElbert21 min
Jul 8, 5:20 PM MDTAreal Flood AdvisoryBOUSummit4 days

Nearby

River Flood Advisories in Colorado, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.